Posterior reversible encephalopathy syndrome in a postpartum woman with acute lymphoblastic leukaemia after intrathecal methotrexate

Craig Mescher, Arne Slungaard

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Posterior reversible encephalopathy syndrome (PRES) is the most common neurological complication occurring in children undergoing induction chemotherapy for acute lymphoblastic leukaemia (ALL) but is increasingly recognised to occur in adults as well. Here, we report a woman who presented with B-cell ALL (B-ALL) at the time of delivery and developed PRES 1 day after receiving intrathecal (IT) methotrexate (MTX) that rapidly resolved. She subsequently received IT MTX without recurrence of neurological symptoms. This case represents the first case of PRES in a postpartum B-ALL patient receiving IT MTX, demonstrates that re-treatment with MTX in this case could be done safely and highlights the risk of PRES in adults treated for B-ALL.

Original languageEnglish (US)
Article numberbcr-2017-220429
JournalBMJ case reports
Volume2017
DOIs
StatePublished - Jan 1 2017

Keywords

  • chemotherapy
  • haematology (drugs and medicines)
  • haematology (incl blood transfusion)
  • pregnancy
  • unwanted effects / adverse reactions

Fingerprint Dive into the research topics of 'Posterior reversible encephalopathy syndrome in a postpartum woman with acute lymphoblastic leukaemia after intrathecal methotrexate'. Together they form a unique fingerprint.

  • Cite this